Have been on tasigna 300 mg twice daily for one week. Feel terrible. Back, leg, and abd . Pain. Does it ever get better?
On tasigna 300 twice daily for one week I feel horrible. Back and belly pain. Extreme fatigue. Has this happened to anyone's else? Does it get better?
Posted 14 May 2012 - 01:11 AM
I starting by taking 400mg twice a day for 5 days. After 2 days, I had excruciating back pain. After the 5th day, I went off it for 4 days (until back pain cleared).
Doctor had me restart then and the back pain did not come back.
Posted 14 May 2012 - 09:20 AM
How about taking half the dose for a couple weeks thus allowing the body to get used to it before hitting the full dose head on? Might be worth a try?
Posted 14 May 2012 - 04:15 PM
So sorry to hear this beginning week is so hard. I went on Tasigna last December. The first few days were terrible, went off for about 5 days, then doc wanted me to restart at same dose. To my amazement, even though it was hard it was a little better than it had been. Now, 5 months later it is MUCH better. Was lots better within weeks.
I think we need to remember when starting this drug therapy that there are really three processes going on at the same time. We think about 'side effects' of the meds, which certainly are there. But, I think the process of what the drug is doing (killing all those bone marrow cells we need to get rid of) and then our bodies getting rid of the dead cells, then our bodies re-growing the healthy marrow....all these are physically challenging. These steps don't seem to last that long, only the first few weeks or months. Then, we've gotten a little accustomed to the medicine and are no longer doing all that work of healing.
Someone on this forum said it gets lots better after 3 months, then a little more better after a year. So far my experience is like that. (I'd add that there is a really big improvement after the first few weeks.)
I so hope this is helpful. Everyone experiences this a little differently, but it does seem to get lots better for most of us. Hang in there!! We're all hoping for good results for you!
DX 09-2011 PCR 8.08 not IS WBC 17 , Began Tasigna 600mg
in 2012 Tasigna 450mg/day ,in 2013-2017 Tasigna 300mg/day
09-11/ 8.08 not IS
03-12/ 0.054 not IS
06-12/ 0.035 not IS
09-12/ PCRU, 01-13/ PCRU
4-13/ 0.042 IS
7-13/ 0.014 IS
11-13/ PCRU, 04-14/ PCRU
8-14/ 0.006 IS
PCRU: 12-14/ 05-15/ 10-15/ 02-16/
09-16/ 02-17/ 09-17/
10-17 tapered off
11-3-17 Stopped Tasigna
1-15-18 still PCRU
Posted 15 May 2012 - 10:20 AM
Lori, thanks for the encouraging words! I feel better today, back pain has eased up somewhat. And thanks too, to td1961 and chriskuo. I really appreciate your input, and sincerely hope that all of you are doing well.
Posted 16 May 2012 - 12:56 PM
wareagle58, I have been on tasigna 300mg twice daily for two months, the first two to three weeks back and belly pain, now no problems, feel good just wbc down to normal, next month taking my first pcr test since being on tasigna, so we'll see how that comes out. hope you feel better...
Posted 16 May 2012 - 03:00 PM
Good to know, rockycan, thanks. Today is my 8th day and I go back to Heme/Onc this afternoon. I'm happy to know there is light at the end of the tunnel!
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users